Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 7, 2004, 5:39 PM CDT for Trinity County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2004, 5:39 PM CDT (22:39 UTC)
- Expired
- Apr 7, 2004, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Trinity County, TX
The radar
The Houston radar (KHGX), 180 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:10 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 7, 3:10 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 PM CDT WED APR 7 2004 .DISCUSSION... SPC WILL BE ISSUING SEVERE THUNDERSTORM WATCH #48 SHORTLY. THE WATCH IS IN EFFECT THROUGH 8 PM. INSTABILITY STILL REMAINS MARGINAL AT THIS TIME BUT AM RE-WORKING ZONES TO MATCH CURRENT SPC OUTLOOK/WATCH. VIS SATELLITE SHOWING A DEVELOPING LINE OF CU SO MAYBE SPC IS ON TO SOMETHING. AFTER TONIGHTS SYSTEM PUSHES EAST...SE TX WILL BE INFLUENCED BY A RATHER DRT AIR MASS. GROUND IS STILL WET AND THINK PATCHY FOG IS A GOOD BET TONIGHT...NOT AS WIDESPREAD OR DENSE AS LAST NIGHT. FCST MODEL SOUNDINGS SUPPORT TEMPS IN THE LOWER 80S THU/FRI. ON SATURDAY...A COLD FRONT WILL CROSS THE AREA. PREFER THE SLOWER ETA/ECMWF/NOGAPS SOLN. WILL MENTION THUNDER SAT/SAT NITE AS LI-S ARE -7...TT IN THE MID 50S AND K INDICES IN THE LOW 30S. A CHILLY RAIN IS EXPECTED ON EASTER AS ISENTROPIC UP LIFT IS MAXIMIZED. LIFT IS ENHANCED AS SE TX LIES IN A 25H JET COUPLET. WEAK RIDGING BULDS INTO TEXAS NEXT WEEK. LOOKS TO BE SEASONAL AND DRY NEXT WEEK. 43/46 && .HGX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 01Z FOR BRAZOS...MADISON...GRIMES...WALKER HOUSTON...TRINITY...SAN JACINTO AND POLK && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 56 81 58 83 64 / 20 0 0 0 0 HOUSTON (IAH) 58 83 59 83 65 / 10 0 0 0 0 GALVESTON (GLS) 65 77 66 77 71 / 5 0 0 0 0 &&
Hazardous weather outlook, Apr 7, 3:23 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 PM CDT WED APR 7 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-080130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 323 PM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER CENTRAL TEXAS. THESE STORMS WILL PUSH EAST AND CLIP THE NORTHERN THIRD OF SOUTHEAST TEXAS...GENERALLY NORTH OF A CALDWELL TO SEGNO LINE. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING DOWNBURST WINDS ALTHOUGH 1/2 TO 1 INCH DIAMETER HAIL IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR BRAZOS...MADISON...GRIMES SAN JACINTO...POLK...WALKER...HOUSTON AND TRINITY COUNTIES THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL CROSS THE AREA ON SATURDAY EVENING. A FEW STRONG TO SEVERE STORMS MAY ACCOMPANY THE FRONTAL PASSAGE. EASTER SUNDAY WILL BE RAINY AND CONSIDERABLE COOLER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:31 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 44 min |
| Apr 7, 5:15 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 15 min |
| Apr 7, 5:16 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 44 min |
| Apr 7, 5:55 PM CDT | Severe Thunderstorm Warning | HGX | Walker | 35 min |
| Apr 7, 6:07 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 23 min |
| Apr 7, 6:27 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 33 min |
| Apr 7, 6:35 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.